Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 206, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Jun 16, 2007, 3:14 AM CDT for Uvalde County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 16, 2007, 3:14 AM CDT (08:14 UTC)
- Expired
- Jun 16, 2007, 6:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Whole counties
County Uvalde County, TX
The radar
The Laughlin AFB radar (KDFX), 51 km from the middle of the area, began a volume at 08:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 8.2 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2212 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 2085 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 213 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KEWX 160816 FFWEWX TXC463-161115- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 314 AM CDT SAT JUN 16 2007 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * FLASH FLOOD WARNING FOR... UVALDE COUNTY IN SOUTH CENTRAL TEXAS... * UNTIL 615 AM CDT * AT 311 AM CDT...THE NATIONAL WEATHER SERVICE HAS DETERMINED THAT RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE FLASH FLOODING FROM THUNDERSTORM ACROSS NORTHERN UVALDE COUNTY. THESE RAINS ARE FALLING OVER AREAS THAT HAS ALREADY RECEIVED HEAVY RAINS. RUNOFF WILL BE RAPID LEADING TO FLASH FLOODING IN THE UTOPIA...RIO FRIO...CONCAN AND REAGAN WELLS AREAS AND ALONG THE FRIO RIVER. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO REAGAN WELLS...MONTELL...GARNER STATE PARK AND CONCAN WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU SAVE MAY BE YOUR OWN. IT IS HARD TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. IF FLOOD WATERS RISE ACT QUICKLY. DO NOT STAY IN FLOOD PRONE AREAS. LAT...LON 2938 10006 2937 9960 2961 9951 2960 10004 $$
1 follow-up statement
000 WGUS74 KEWX 160838 FFSEWX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 336 AM CDT SAT JUN 16 2007 TXC463-161115- UVALDE TX- 336 AM CDT SAT JUN 16 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 AM CDT FOR UVALDE COUNTY... AT 328 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT THUNDERSTORMS PRODUCING VERY HEAVY RAIN ACROSS THE NORTHERN HALF OF UVALDE COUNTY. MOVEMENT WAS EAST SOUTHEAST AT 15 MPH. RAINFALL RATES WERE ESTIMATED AT 1 TO 2 INCHES AN HOUR. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO REAGAN WELLS...MONTELL...GARNER STATE PARK AND CONCAN. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 AM CDT SATURDAY MORNING FOR SOUTH CENTRAL TEXAS. LAT...LON 2932 10006 2931 9949 2961 9951 2960 10004 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 16, 12:05 AM CDT, 3 hours 9 minutes earlier.
Area forecast discussion, Jun 16, 12:05 AM CDT, 3 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1205 AM CDT SAT JUN 16 2007 .UPDATE... BASED ON EXTRAPOLATION OF STORMS HAVE EXTENDED SEVERE THUNDERSTORM WATCH 398 SOUTHEAST TO A LLANO TO BANDERA TO UVALDE TO CRYSTAL CITY TO EL INDIO LINE. CONVECTIVE PARAMETERS SUGGEST SEVERE STORMS POSSIBLE FURTHER TO THE SOUTHEAST OF ORIGINAL WATCH AREA. EXPECT THAT SEVERE THREAT WILL DIMINISH AROUND 3 AM AND HEAVY RAIN THREAT WILL CONTINUE INTO THE MORNING HOURS. OTHERWISE, ONGOING FORECASTS GENERALLY ON TRACK. && .PREV DISCUSSION... /ISSUED 1147 PM CDT FRI JUN 15 2007/ AVIATION... NO CHANGE FROM THE PRIOR DISCUSSION. THE MASSIVE THUNDERSTORM COMPLEX IS MOVING SOUTHEAST ACROSS THE HILL COUNTRY AND WILL REACH KDRT AROUND 06Z...AND KAUS-KHYI ARND 09Z. MVFR CIGS WILL DEVELOP FROM KSSF TO KAUS. STABLE VFR CONDITIONS WILL PREVAIL AFTER THE TSTM COMPLEX EXITS THE AREA ARND 15Z-17Z. SCATTERED TO NUMEROUS THUNDERSTORMS WILL REDEVELOPING AROUND 21Z AND CONTINUE BEYOND 00Z. PREV DISCUSSION... /ISSUED 717 PM CDT FRI JUN 15 2007/ UPDATE... HAVE UPDATED FORECASTS TO INCLUDE SEVERE THUNDERSTORM WATCH 398 FOR EDWARDS AND VAL VERDE COUNTIES THROUGH 08Z OR 3 AM CDT SATURDAY MORNING. A BOUNDARY EXTENDS ACROSS THE WESTERN HILL COUNTRY INTO THE EDWARDS PLATEAU. NATIONAL WEATHER SERVICE RADAR SHOWS SHOWERS AND THUNDERSTORMS DEVELOPING FROM WEST OF SAN ANGELO TO THE TRANS PECOS REGION AHEAD OF SHORT-WAVE ROTATING AROUND THE UPPER LOW SLOWLY DRIFTING SOUTH OVER WESTERN TEXAS. OTHERWISE, ONGOING FORECASTS ON TRACK WITH ONLY SOME RE-ESTABLISHMENT OF THE SENSIBLE WEATHER GRIDS FOR TONIGHT. PREV DISCUSSION... /ISSUED 635 PM CDT FRI JUN 15 2007/ AVIATION... VFR SKIES WILL HOLD UNTIL 09Z. HOWEVER, A CLUSTER OF THUNDERSTORMS WEST OF KDRT WILL MOVE EAST ACROSS KDRT BETWEEN 04Z AND 08Z. WHILE THIS ACTIVITY IS GOING ON, MVFR CIGS WILL DEVELOP FROM KSSF TO KAUS. SHOWER ACTIVITY WILL APPROACH THE KSSF TO KAUS CORRIDOR BY 10Z AND CONTINUE MOVING EAST OUT OF THE TERMINAL AREAS BY 17Z. STABLE VFR CONDITIONS WILL GRADUALLY DETERIORATE WITH SCATTERED TO NUMEROUS THUNDERSTORMS REDEVELOPING AROUND 21Z. THE THUNDERSTORM ACTIVITY WILL CONTINUE BEYOND 00Z. PREV DISCUSSION... /ISSUED 240 PM CDT FRI JUN 15 2007/ DISCUSSION...FLASH FLOOD WATCH ISSUED FOR ALL OF SOUTH CENTRAL TEXAS FROM MIDNIGHT TONIGHT THROUGH MIDNIGHT SUNDAY. UPPER LOW WILL MIGRATE SOUTHWARD TONIGHT AND SATURDAY WITH THUNDERSTORMS TRANSLATING SOUTHEAST (WITH THE DISTURBANCES) OVER THE WATCH AREA. ADDITIONAL RAINS AND THUNDERSTORMS ARE FORECAST SUNDAY THROUGH MONDAY AS THE BROAD UPPER LOW STALLS OVER NORTH AND CENTRAL TEXAS. RIDGING WILL BEGIN BUILDING IN FROM THE WEST MONDAY NIGHT AND TUESDAY AS RAINS DIMINISH FROM WEST TO EAST. SOME WIDELY SCATTERED TO ISOLATED SEA BREEZE SHOWERS MAY INFILTRATE THE EASTERN SECTIONS OF THE CWA WEDNESDAY THROUGH FRIDAY, BUT MUCH OF THE AREA WILL BE UNDER THE DOMINATION OF A STRONGLY SUBSIDENT UPPER RIDGE CENTERED OVER WEST TEXAS. TEMPERATURES WILL BE A LITTLE BELOW NORMAL SATURDAY AND SUNDAY ACROSS THE HILL COUNTRY AND NORTHERN PORTIONS OF SOUTH CENTRAL TEXAS DUE TO THE RAIN COOLED AIR. AREAS WEST AND SOUTH OF SAN ANTONIO WILL SEE READINGS NEAR NORMAL (NEAR 90 TO THE MID 90S). AS STRONGER RIDGING BUILDS IN EARLY NEXT WEEK DAYTIME HIGH TEMPERATURES WILL SOAR ABOVE NORMAL ACROSS THE MIDDLE RIO GRANDE PLAINS TO THE WESTERN PLATEAU WITH NEAR NORMAL READINGS ELSEWHERE. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 73 87 71 84 73 / 70 60 80 60 50 AUSTIN BERGSTROM INTL AIRPORT 72 84 71 85 74 / 70 60 80 60 50 DEL RIO INTL AIRPORT 76 95 76 96 76 / 40 20 40 20 10 SAN ANTONIO INTL AIRPORT 74 89 73 87 75 / 50 50 80 50 40 && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH SATURDAY EVENING FOR THE FOLLOWING ZONES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL... COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO...GILLESPIE... GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...KINNEY... LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS...UVALDE... VAL VERDE...WILLIAMSON...WILSON...ZAVALA. && 04/06
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 11:18 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Val Verde | 57 min |
| Jun 15, 11:24 PM CDT | Flash Flood Warning | EWX | Edwards, Val Verde | 3 hr |
| Jun 16, 12:11 AM CDT | Severe Thunderstorm Warning | EWX | Edwards, Val Verde | 64 min |
| Jun 16, 12:56 AM CDT | Severe Thunderstorm Warning | EWX | Real | 49 min |
| Jun 16, 2:12 AM CDT | Severe Thunderstorm Warning | EWX | Bandera, Kerr | 48 min |
| Jun 16, 2:31 AM CDT | Severe Thunderstorm Warning | EWX | Kendall | 44 min |
| Jun 16, 2:46 AM CDT | Flash Flood Warning | EWX | Gillespie | 3 hr |
| Jun 16, 6:32 AM CDT | Flash Flood Warning | EWX | Edwards | 4 hr |
| Jun 16, 10:35 AM CDT | Flash Flood Warning | EWX | Edwards | 115 min |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.